necrobiosis lipoidica diabeticorum

By thebabylez Latest Reply 2014-10-11 09:48:33 -0500
Started 2014-10-10 22:35:29 -0500

My numbers haven't been the best the past two years due to a lot of prior bottom outs with one hospital visit. Unfortunately I have developed "necrobiosis lipoidica diabeticorum."
If anyone doesn't know…these spot occur when glucose levels are too high for a long period of time. No dermatologists could figure this out until I went to a Med Express and a young nurse told me exactly what it was after searching two years for an answer.
Anyways…I'm on my way to controlling my numbers. I'm getting back down to mid 200s and high 100s. Does anyone know any treatments I could do to help speed up the process of this skin condition? I'd like to wear shorts again one day :'(

5 replies

jayabee52 2014-10-11 00:30:28 -0500 Report

Howdy Lez

I have NLD myself and have had it for about 10 years. I hate to disappoint someone new here, but what you were told is not correct. My A1c was no higher than 6.5 when I first noticed it. Mine developed at the site of a previous injury to my rt shin. It healed but occasionally would open again if i bumped it the least little bit. During those years I didn't have diabetes. about 10 years ago the colored patches of skin showed up along with the open and scabbed over sores. There was no pain with either the sores or the patches.

This has been discussed on DC several times. The one with the most replies is here ~

It is interesting that a lady named Phylstar shared with us a link to a JAMA article. I will bring over that post from that discussion: "Phylstar Hallelujah, I have found a cure. At least I think i may have. Check out this link: link;
If you can't click on this link please copy and paste. This is an article from JAMA (The Journal of the American Medical Association). It's very interesting."

I think you 'll like to check it out and perhaps you'll get to wear those shorts again!

God's best to you

GabbyPA 2014-10-11 05:40:03 -0500 Report

I read the JAMA article and it gives great hope. I would start there to see how it can be used for you.